You are here

Side effects from Dasatinib (100mg per day)



My partner was diagnosed with CML 6 years ago (he is now 27). About a year ago he was put on Dasatinib (100mg) and had some bad side effects for a while but they subsided and was pretty much just fatigue that hung around.

Throughout the last few months though he has been getting really bad stomach cramps which have been so severe that he hasn't been able to work, along with this, he has also had severe diarrhea. This went away for a couple of weeks but is now back with vengeance.

My question is, is there anything that anyone can recommend to help with this? We've tried tablets from the pharmacy, wheat bags and changing diets but nothing has helped.

We saw his doctor on Monday and she gave him the option to change medication to Nilotinib and hope that that helps (but that will take a month or so to go through all the approvals, etc).

I'm desperate to try and find something that can help, I hate seeing him in pain!

Thanks so much! 


Oh dear, that sounds really unpleasant for your husband.

If dasatinib is otherwise working well for your husband, I would suggest seeing a GI doctor before thinking about switching to another TKI. A GI doctor has many tools at their disposal to manage difficult problems, including cramping and diarrhoea. Mine fixed a different, but equally difficult issue. Nilotinib may bring its own problems, and in my book it's worth trying to manage the ones you have first, especially if it's just a single issue thing.